MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND ENDURANT IIS BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number ESBF3614C103E
Medical Device Problem Codes Leak/Splash (1354); Malposition of Device (2616)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 09/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis bifurcate stent graft system was implanted in the endovascular treatment of a 64mm abdominal aortic aneurysm.  it was reported that during the procedure, the endurant iis bifurcate ((b)(4)) stent graft was inserted via the right common femoral artery.The device wouldn't transverse the calcified iliac arteries.  the physician then used a dilator to dilate and performed a balloon angioplasty.The same device was then tried to be inserted once again, but was not able to pass through the calcified vessels.The physician then inserted a bare metal stent within the right external iliac artery to open up the calcified area. a 9mm x 59mm non mdt stent (non mdt) was utilized and inflated multiple times with a 10mm and 12mm balloon.Then the physician  took a new endurant bifurcate (#(b)(4)) and this was inserted without issue.The stent graft then deployed without issue, the contralateral gate was cannulated and contralateral limb was advanced over a stiff wire.  then an endurant limb (v30578676) was advanced within the left common iliac artery but could not be advanced past the proximal common iliac due to the calcified arteries. the left common iliac was then ballooned but the device still would not pass following this due to the calcified artery.  the physician then deployed the rest of main body device 36mm 14mm x 103.During the tip recapture technique, the spindle and taper tip kept getting caught on suprarenal fixation which was bringing the device down and pulled the device down 1.5cm from the renal arteries.The  main body stent graft then got caught at the proximal rt common iliac artery and subsequent rotation and pulling caused a  ruptured right common iliac artery.The physician stated that anatomy, calcified bifurcation was reason for rupture.   a reliant balloon was inflated within the infrarenal neck for control and a 16mm x 10mm 124 limb was deployed to tamponade the ruptured iliac artery.A 16mm x 13mm x 124mm was utilized to complete the lcia with no issue.Due to the main body stent graft coming down, a type ia endoleak occurred so a endurant cuff was utilized to seal this endoleak followed by balloon molding with reliant balloons.  final angiogram showed a late type ii endoleak.The patient left the or in a stable position.  as per the physician the cause of the event were anatomy related due to calcified iliacs as well as access vessels and not device related.No additional clinical sequalae were provided and the patient is fine.

Brand Name
ENDURANT IIS BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12538867
Report Number9612164-2021-03704
Device Sequence Number19853625
Product Code MIH
UDI-Device Identifier00763000306359
UDI-Public00763000306359
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/13/2022
Device Model NumberESBF3614C103E
Device Catalogue NumberESBF3614C103E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Initial Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age89 YR